Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hemoglobin drop
Apr 20, 2003

I started on a combination of Sustiva, Epivir and Viread about 3 weeks ago. I was treatment naive before that. CD4 151, VL 600k. I had my Hemoglobin checked on Feb 27,2003 and it came back 12.9. Here is the history of my hemoglobin: 12-03-2002 14.3 1-07-03 13.5 1-09-03 14.4 (i redid a test) 1-27-03 13.8 3-24-03 13.2 Feb 27,2003 Started HIV drugs. April 10, 2003 12.9

I asked my doctor if I should be concerned about the drop in my hemoglobin... and he talked about a 1 point drop as significant... however he didn't have any red flags go up.... so I decided to just try adding iron recently. Should I have any concerns about this drop at this point? Will the hemoglobin normally recover in time? Any way to keep the hemoglobin up? Thanks.

Response from Dr. Boyle

No, I wouldn't be terribly concerned since the drop is relatively small, none of the medications you are on has a signficant bone marrow toxicity associated with them, and hemoglobin can vary a bit (sometimes its just due to laboratory error). However, you should have your hemoglobin quickly re-evaluated to make sure that it has not dropped any further, and, if it has declined signficantly, you should be evaluated to make sure that you are not having some other cause of blood loss and the discontinuation of your antiretrovirals should be considered while that evauation is underway.



Previous
Neurpathy and the ignorance of doctors
Next
More is Better Less Is Gooder ??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement